MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN AUTOSONIX; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN LP LLC NORTH HAVEN AUTOSONIX; INSTRUMENT, ULTRASONIC SURGICAL
Model Number 012001
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic living donor nephrectomy, the device was sharper than usual.The tissue pad was about to fall into the patient cavity, so the surgeon stopped using it halfway.A new device was used to continue.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The instrument registered a mechanical fault.The instrument was disassembled; a crack was noticed in the proximal portion of the probe shaft.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.The root cause of the secondary damage was misuse of the product which would have caused or contributed to the reported incident.If information is provided in the future, a supplemental report will be issued.

Brand Name
AUTOSONIX
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north havven CT 06473
MDR Report Key7845781
Report Number1219930-2018-04844
Device Sequence Number1535783
Product Code LFL
UDI-Device Identifier10884521058163
UDI-Public10884521058163
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model Number012001
Device Catalogue Number012001
Device Lot NumberN4F1472X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2018
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer03/06/2019
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1